Limits...
Severe Acute Respiratory Distress Syndrome during Infliximab Therapy in a Patient with Crohn Disease

View Article: PubMed Central - PubMed

ABSTRACT

The occurrence of a noninfectious interstitial lung disease is a rare but life-threatening side effect of infliximab, an antitumor necrosis factor alpha antibody. The following case report of a patient with Crohn disease shows an extremely dramatic progression to a severe acute respiratory distress syndrome.

No MeSH data available.


Related in: MedlinePlus

a In the chest X-ray before initiation of the therapy, minimal pleural effusions are visible. b The follow-up chest X-ray shows reticular signs on both sides. c Pronounced reticular and fibrotic changes within the lung parenchyma suggestive of idiopathic lung fibrosis.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC5121573&req=5

Figure 1: a In the chest X-ray before initiation of the therapy, minimal pleural effusions are visible. b The follow-up chest X-ray shows reticular signs on both sides. c Pronounced reticular and fibrotic changes within the lung parenchyma suggestive of idiopathic lung fibrosis.

Mentions: Due to steroid-refractory disease, infliximab was started with an induction regimen (weeks 0, 2, and 6) followed by maintenance in July/August 2015. Prior to the anti-TNF-α therapy, there was no evidence of hepatitis A, B, C, E (negative serology), HIV (negative serology), or tuberculosis (QuantiFERON-TB test). The chest X-ray revealed minimal pleural effusion before initiation of the therapy (fig 1a). Cough and exertional dyspnea appeared after the third infusion of infliximab. Due to these symptoms of a respiratory tract infection, the fourth administration of infliximab was suspended in September, and antibiotics were administered. Under antibiotic therapy with amoxicillin/clavulanic acid, the patient showed no improvement of the clinical symptoms.


Severe Acute Respiratory Distress Syndrome during Infliximab Therapy in a Patient with Crohn Disease
a In the chest X-ray before initiation of the therapy, minimal pleural effusions are visible. b The follow-up chest X-ray shows reticular signs on both sides. c Pronounced reticular and fibrotic changes within the lung parenchyma suggestive of idiopathic lung fibrosis.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC5121573&req=5

Figure 1: a In the chest X-ray before initiation of the therapy, minimal pleural effusions are visible. b The follow-up chest X-ray shows reticular signs on both sides. c Pronounced reticular and fibrotic changes within the lung parenchyma suggestive of idiopathic lung fibrosis.
Mentions: Due to steroid-refractory disease, infliximab was started with an induction regimen (weeks 0, 2, and 6) followed by maintenance in July/August 2015. Prior to the anti-TNF-α therapy, there was no evidence of hepatitis A, B, C, E (negative serology), HIV (negative serology), or tuberculosis (QuantiFERON-TB test). The chest X-ray revealed minimal pleural effusion before initiation of the therapy (fig 1a). Cough and exertional dyspnea appeared after the third infusion of infliximab. Due to these symptoms of a respiratory tract infection, the fourth administration of infliximab was suspended in September, and antibiotics were administered. Under antibiotic therapy with amoxicillin/clavulanic acid, the patient showed no improvement of the clinical symptoms.

View Article: PubMed Central - PubMed

ABSTRACT

The occurrence of a noninfectious interstitial lung disease is a rare but life-threatening side effect of infliximab, an antitumor necrosis factor alpha antibody. The following case report of a patient with Crohn disease shows an extremely dramatic progression to a severe acute respiratory distress syndrome.

No MeSH data available.


Related in: MedlinePlus